MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0381
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated, however; at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that during an emergency care patient procedure, using a glidescope bflex 5.8 single-use bronchoscope, the bronchoscope got caught inside the patient's trach tube which ended up pulling the inner cannula out.The bronchoscope, inner cannula, and the trach tube had to be taken out all-together to remove the bronchoscope from the patient's airway.Upon removal the patient trach tube was eventually changed out.No harm to the patient or user was reported.
 
Additional Manufacturer Narrative
D9, g3, g6, h2, h3, h6, h10 the glidescope bflex 5.8 single-use bronchoscope used in the event was returned to verathon for evaluation.A verathon technical service representative evaluated the returned device and confirmed the reported issue.The verathon technical service representative performed a visual inspection and confirmed the camera was partially detached from the flexible tube on the glidescope bflex 5.8 single-use bronchoscope.Upon completion of the evaluation the glidescope bflex 5.8 single-use bronchoscope was scrapped.At this time, the cause of the reported issue could not be fully determined; however, it is likely that inserting the glidescope bflex 5.8 single-use bronchoscope into the inner cannula and tracheostomy tube in use with the patient at the time may have caused or contributed to the reported issue.The "glidescope bflex bronchoscope - endotracheal tube compatibility" table found on pg.16 in the glidescope bflex single-use bronchoscopes with glidescope core operations & maintenance manual (omm), currently only list the compatibility of the glidescope bflex single-use bronchoscopes with certain endotracheal tubes, double-lumen tubes, and airway catheters.The tracheostomy tube nor the inner cannula used in the procedure have not been validated by verathon for compatibility for use with the glidescope bflex single-use bronchoscopes.Any usage of the glidescope bflex bronchoscope outside of what is listed in the omm is outside of verathon's released labeling.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key13416370
Report Number9615393-2022-00013
Device Sequence Number17259755
Product Code EOQ
UDI-Device Identifier00879123006400
UDI-Public(01)00879123006400(10)FT214500(17)221105
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model Number0570-0381
Device Catalogue Number0570-0397
Device Lot NumberFT214500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown